MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Model Number G19168
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
In preparation for a flexible ureteroscopy the access sheath was flushed with sterile water which activates the hydrophilic coating.When the sterile water was flushed through the sheath, the sterile water appeared to have debris in it and the sterile water was cloudy in appearance.Another sheath was opened with no further issues.There was no patient contact with the sheath in question.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, quality control data, and specifications.The customer returned one opened package labeled with part number fus-120035 and lot number 8860824 for investigation.Visual examination of the sheath assembly confirmed dilator and sheath were received assembled together.No physical anomalies were observed on the device.The length of the sheath 35cm.The dilator extends 3.5cm from distal end of sheath.All length dimensions are within specification.During a physical examination, the dilator was removed from the sheath, dry aq coating was seen on the inside perimeter 3.5cm behind the distal tip at the edge of the coil.Evidence shows aq coating has been previously activated.When sheath was flushed with water no loose debris was removed.A review of the device history record for lot number lot 8860824 showed one non-conformance.The non-conforming products were removed from the lot.This product is inspected 100% prior to distribution.There is no evidence suggesting nonconforming product was released for distribution.A review of complaint history revealed there have been no other complaints associated with the complaint device lot number 8860824.The returned fus-120035 was found to have debris on the outside of the dilator.Hydrophilic coating was visible at the edge of the coil inside the sheath and appeared to have been previously activated.When the sheath was flushed with water, no loose debris was removed.The source of the debris could not be determined in this instance.The device appears to have been manufactured to specifications.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Investigation conclusion is cause could not be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8363148
Report Number1820334-2019-00494
Device Sequence Number1920902
Product Code KOE
UDI-Device Identifier00827002191686
UDI-Public(01)00827002191686(17)210503(10)8860824
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model NumberG19168
Device Catalogue NumberFUS-120035
Device Lot Number8860824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERILE WATER